Decay rates for approximation numbers of composition operators
Journal article, Peer reviewed
MetadataShow full item record
Original versionJournal d'Analyse Mathematique 2015, 125(1):371-399 10.1007/s11854-015-0012-6
A general method for estimating the approximation numbers of composition operators on the Hardy space H 2, using finite-dimensional model subspaces, is studied and applied in the case when the symbol of the operator maps the unit disc to a domain whose boundary meets the unit circle at just one point. The exact rate of decay of the approximation numbers is identified when this map is sufficiently smooth at the point of tangency; it follows that a composition operator with any prescribed slow decay of its approximation numbers can be explicitly constructed. Similarly, an asymptotic expression for the approximation numbers is found when the mapping has a sharp cusp at the distinguished boundary point. Precise asymptotic estimates in the intermediate cases, including that of maps with a corner at the distinguished boundary point, are also established.
This is the author’s final, accepted and refereed manuscript to the article. Locked until 2016-02-13